Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Apr 3, 2021, 6:36 PM MDT for Quay County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2021, 6:36 PM MDT (00:36 UTC)
- Expired
- Apr 3, 2021, 7:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 60 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
662 WWUS85 KABQ 040036 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 636 PM MDT Sat Apr 3 2021 NMZ232-234-040100- Eastern San Miguel County-Quay County- 636 PM MDT Sat Apr 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL AND WEST CENTRAL QUAY COUNTIES UNTIL 700 PM MDT... At 636 PM MDT, Doppler radar was tracking a strong thunderstorm near Tucumcari, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tucumcari. This includes the following highways... Interstate 40 between Mile Markers 324 and 334. State Road 104 between Mile Markers 93 and 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3506 10369 3506 10380 3525 10401 3534 10370 TIME...MOT...LOC 0036Z 160DEG 8KT 3514 10380 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Apr 3, 5:40 PM MDT, 56 minutes earlier.
Area forecast discussion, Apr 3, 5:40 PM MDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 540 PM MDT Sat Apr 3 2021 .AVIATION... 00Z TAF CYCLE Showers and a few mostly dry thunderstorms will continue until around sunset. Any showers or thunderstorms will be capable of producing erratic and gusty winds. Low level Gulf moisture and low stratus clouds will then enter southeastern New Mexico tonight with IFR ceilings expected before and through the post-dawn morning hours including KROW. The low clouds and patchy fog will gradually dissipate late Sunday morning. 33 && .PREV DISCUSSION...320 PM MDT Sat Apr 3 2021... .SYNOPSIS... Slight chance of virga showers and dry thunderstorms are expected Sunday afternoon across portions of central and northeastern New Mexico. Near-record and record breaking temperatures are possible Sunday and Monday. Dry conditions with above average temperatures will dominate through the work week. Breezy to windy conditions are expected areawide on Tuesday into Wednesday as an upper level disturbance passes to our north. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... The upper level low circulation can be seen via water vapor imagery over southeastern NM, exhibiting essentially no baroclinicity and only faint mid level moisture. Above average surface temperatures are yielding steep lapse rates with height and this instability has been sufficient for diurnal heating to exploit whatever mid level moisture is available. This has come in the form of mostly dry, or virga showers and thunderstorms with slightly more efficient updrafts over and near the Sacramento mountains and adjacent highlands where a few locales have picked up over a tenth of an inch of rainfall. Elsewhere gusty winds from high-based weak downdrafts will be of concern through the evening before a clearing trend ensues. The exception to the clearing trend will be in the far southeast to east central plains where the return flow will become better established, advecting more low layer moisture with low stratus and perhaps some fog. The upper low will exit into TX, setting up another warm day in NM, and more near to record high temperatures are expected. The low stratus clouds will slowly erode over east central to southeastern NM through the late morning and into Sunday afternoon while mid level moisture struggles to hold its ground over western and central parts of the state. Sufficient and quick diurnal heating will yield another crop of high-based cumulus over the high terrain of western and central NM Sunday afternoon with more virga showers or dry thunderstorms taking shape. A few cells closer to the central mountain chain may be able to sustain better moisture ingestion, namely near the Sacramentos where a few localized downpours could happen. Moderately breezy south winds will develop in the plains in the afternoon, but the virga and dry storms will once again pose an abrupt gust threat. LONG TERM...(MONDAY THROUGH SATURDAY)... Above normal temperatures, dry conditions, and periods of strong winds dominate the extended. An upper level low begins to make its descent from the PacNW into the Great Basin early Monday morning. Zonal flow aloft will usher in markedly drier air, with relative humidity values plummeting into the single digits for most locales by the afternoon. By Tuesday, a potent 120 kt 300 mb jet maxima drapes itself across the Four Corners region just below the southern periphery of the low. Very tight upper level and sfc pressure gradients will lend to strong westerly winds throughout the day on Tuesday, with some locals reaching advisory level speeds in the afternoon. The dry system migrates east late Tuesday night, kicking off a back door cold front in its wake across the eastern plains early Wednesday morning. Despite the frontal passages, high temperatures on Wednesday will still be above climatological normals areawide. With the upper level low's departure into the Midwest, a regime of northwest flow aloft sets up across the state, allowing for breezy conditions to persist into Thursday across portions of western and east central NM. A return to more zonal flow aloft is expected for Friday, allowing for continued dry and warm conditions into the weekend. 52/12 && .FIRE WEATHER... The jet stream is nudging poleward, temperatures are warming, and bouts of dry air and stronger winds will tend to warrant more attention. The primary fire weather threats for the remainder of today and Sunday afternoon/evening will manifest themselves in the form of virga showers and dry thunderstorms, mostly over the higher terrain and surrounding highlands of western and central NM. New lightning ignitions should be isolated and few and far between, and while prevailing winds will be light to moderate, the shower/storm activity will pose threats of erratic and gusty winds. On Monday, any concern for virga or dry storms would likely be reduced, shifting farther east and more specifically over northeastern NM, but confidence remains low on the amount of mid level moisture available. Otherwise, expect temperatures to remain well above average through Monday with near to record highs. Tuesday is taking focus front and center as the next widespread critical fire weather day. As the Pacific low moves over the central Rockies, it will leave NM void of precipitation and instead in the cross hairs for stronger winds. Despite a cold front accompanying, temperatures will remain well above average on Tuesday with steep temperature lapse rates and drying mid levels equating to higher Haines indices and low surface RH being mixed to the surface. These variables are being advertised in concert with rising Red Flag Threat Indices and high Energy Release Components (especially along and south of I-40), so a widespread critical day could be shaping up for Tuesday. Lingering spotty critical conditions could last into Wednesday, but overall wind speeds will trend down through the remainder of the week, limiting the critical threat. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 3, 5:06 PM MDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 506 PM MDT Sat Apr 3 2021 NMZ201>241-042300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 506 PM MDT Sat Apr 3 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight Isolated to scattered virga showers and thunderstorms will be possible this evening for areas along and east of the central mountain chain before diminishing into the overnight hours. Lightning and erratic gusty winds will be the main hazards with any storms that develop. Little to no accumulating precipitation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered virga showers and thunderstorms which could produce sudden and erratic gusty winds are possible Sunday afternoon and evening favoring the high terrain. Little to no accumulating precipitation is expected. Near record to record breaking temperatures will start off the week. In addition to these above average temperatures, breezy to windy conditions accompanying an upper level disturbance along with single digit relative humidity values will create critical fire weather conditions areawide in the midweek. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts or wildfire outbreaks due to dry lightning strikes through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 12
In the hours before
Special weather statement, Apr 3, 4:35 PM MDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Albuquerque NM 435 PM MDT Sat Apr 3 2021 NMZ231-232-234-032300- Eastern San Miguel County-Harding County-Quay County- 435 PM MDT Sat Apr 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL...SOUTH CENTRAL HARDING AND CENTRAL QUAY COUNTIES UNTIL 500 PM MDT... At 435 PM MDT, Doppler radar was tracking a strong thunderstorm near Ute Lake State Park, or 16 miles northeast of Tucumcari, moving west at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. This includes State Road 104 between Mile Markers 94 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3535 10336 3518 10343 3526 10390 3552 10380 TIME...MOT...LOC 2235Z 108DEG 13KT 3529 10349 33
Special weather statement, Apr 3, 6:36 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 636 PM MDT Sat Apr 3 2021 NMZ232-234-040100- Eastern San Miguel County-Quay County- 636 PM MDT Sat Apr 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL AND WEST CENTRAL QUAY COUNTIES UNTIL 700 PM MDT... At 636 PM MDT, Doppler radar was tracking a strong thunderstorm near Tucumcari, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tucumcari. This includes the following highways... Interstate 40 between Mile Markers 324 and 334. State Road 104 between Mile Markers 93 and 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3506 10369 3506 10380 3525 10401 3534 10370 TIME...MOT...LOC 0036Z 160DEG 8KT 3514 10380 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:17 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Sandoval, San Juan | 12 hr |
| Apr 4, 2:47 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 11 hr |
| Apr 4, 2:47 PM MDT | Red Flag Warning | ABQ | Cibola, McKinley, Sandoval, San Juan | 29 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.